×

zbMATH — the first resource for mathematics

Defending the negated Kaplansky conjecture. (English) Zbl 0985.16026
Kaplansky’s 10-th conjecture at the end of his notes “Bialgebras” in 1975 was: For a given finite dimension \(n\), there are only finitely many isomorphism classes of Hopf algebras of dimension \(n\) over a field \(k\) whose characteristic does not divide \(n\).
In 1998 this conjecture was answered in the negative. Examples of infinite families of Hopf algebras of the same dimension \(n^4\) that are liftings of quantum linear spaces were discovered by Andruskiewitsch and Schneider, by Beattie, Dăscălescu and Grünenfelder, and by Gelaki and an infinite family of nonisomorphic Hopf algebras that are coordinate algebras of finite quantum subgroups of \(\text{GL}_q(2)\) was given by E. Müller.
In this paper, the author proves that in each infinite family in the examples quoted above, the Hopf algebras are cocycle deformations of each other. The key theorem for the proof of this result is:
Theorem: Let \(K\) be a Hopf subalgebra of a Hopf algebra \(H\), and let \(I\subset K\) be a Hopf ideal. If \(g\colon K\to k\) is an algebra map such that \(H/(gI)\neq 0\), then \(H/(gI)\) is an \((H/(I),H/(gIg^{-1}))\)-biGalois object and so the Hopf algebras \(H/(I)\) and \(H/(gIg^{-1})\) are monoidally Morita-Takeuchi equivalent.
In this theorem \(gI=\{\sum x_1g(x_2)\mid x\in I\}\), \(Ig^{-1}=\{\sum g^{-1}(x_1)x_2\mid x\in I\}\) and \((I)\) denotes the Hopf ideal of \(H\) generated by a Hopf ideal \(I\) of \(K\). Note that the condition \(H/(gI)\neq 0\) was recently noticed by A. Masuoka; this condition is satisfied for the situations considered in the paper.
Monoidally Morita-Takeuchi equivalent Hopf algebras that are finite dimensional are cocycle deformations of each other, i.e. they are quasi-isomorphic. These results lead to the new
Conjecture: There are finitely many Hopf algebras of a given finite dimension \(n\) up to cocycle deformation over a field \(k\) whose characteristic does not divide \(n\).
Note that recently A. Masuoka has improved results of Beattie, Dăscălescu and Raianu to show that all liftings of Nichols algebras of type \(A_2\) over an algebraically closed field are quasi-isomorphic and Beattie, Dăscălescu and Raianu have the same result for type \(B_2\), except if \(n=5\). This adds support to the conjecture above.

MSC:
16W30 Hopf algebras (associative rings and algebras) (MSC2000)
18D10 Monoidal, symmetric monoidal and braided categories (MSC2010)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] N. Andruskiewitsch and H.-J. Schneider, Lifting of quantum linear spaces and pointed Hopf algebras of order \?³, J. Algebra 209 (1998), no. 2, 658 – 691. · Zbl 0919.16027
[2] M. Beattie, S. Dăscălescu, and L. Grünenfelder, On the number of types of finite-dimensional Hopf algebras, Invent. Math. 136 (1999), no. 1, 1 – 7. · Zbl 0922.16021
[3] Yukio Doi, Braided bialgebras and quadratic bialgebras, Comm. Algebra 21 (1993), no. 5, 1731 – 1749. · Zbl 0779.16015
[4] Shlomo Gelaki, Pointed Hopf algebras and Kaplansky’s 10th conjecture, J. Algebra 209 (1998), no. 2, 635 – 657. · Zbl 0922.16023
[5] Eric Müller, Finite subgroups of the quantum general linear group, Proc. London Math. Soc. 81 (2000), no. 1, 190-210. CMP 2000:12
[6] David E. Radford, On Kauffman’s knot invariants arising from finite-dimensional Hopf algebras, Advances in Hopf algebras (Chicago, IL, 1992) Lecture Notes in Pure and Appl. Math., vol. 158, Dekker, New York, 1994, pp. 205 – 266. · Zbl 0841.57044
[7] Peter Schauenburg, Hopf bi-Galois extensions, Comm. Algebra 24 (1996), no. 12, 3797 – 3825. · Zbl 0878.16020
[8] Hans-Jürgen Schneider, Some remarks on exact sequences of quantum groups, Comm. Algebra 21 (1993), no. 9, 3337 – 3357. · Zbl 0801.16040
[9] Mitsuhiro Takeuchi, Some topics on \?\?_{\?}(\?), J. Algebra 147 (1992), no. 2, 379 – 410. · Zbl 0760.16015
[10] Mitsuhiro Takeuchi, Cocycle deformations of coordinate rings of quantum matrices, J. Algebra 189 (1997), no. 1, 23 – 33. · Zbl 0881.17006
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.